Home » Frequently asked Questions on Health » Can anxiety cause tremors of the fingers?

Can anxiety cause tremors of the fingers?

Q: I am 43 years old and I am a pure vegetarian. My height is 5.7 feet. I am undergoing psychiatric treatment. I am a computer professional. As per the doctor's advice I am taking Paxidep CR 12.5 one at night from the past one month and Clonazepam tablet, SOS, in case of panic disorder. I am getting intermittent tremors (vibration) in the first finger of the right hand from the past three months. Few days back when I was in deep sleep, I got call at 6:00 AM and due to the telephone ring and abrupt sleep disturbance, intermittent tremors started in the second and the third finger of the left hand also. What could be the reason for this? My doctor advised me to continue the medication and said that there is nothing to worry. I am unable to understand why this problem has occurred?

A:You will be surprised to know that most of the anti-anxiety medications including Paroxetine may in fact cause anxiety and tremor in the beginning of the treatment. That is why it is always advisable to start from very low dose and gradually build-up dosage of the medication when treating anxiety disorders. The first thing you should do is to decrease the dose of Paroxetine and increase the dose of clonazepam. If it doesn't help you, then, may be you need to change to some other medications i.e., Escitalopram, Sertraline, etc. Do consult your local psychiatrist, in case of emergency.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------